Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 19, NWS Wichita, KS

May 16, 2010Kingman County, Kansas

NWS Wichita, KS issued this tornado warning at May 16, 2010, 9:43 PM CDT for Kingman County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2010, 9:43 PM CDT (02:43 UTC)
Expired
May 16, 2010, 10:15 PM CDT
In force
32 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Kingman County, KS

The radar

The Wichita radar (KICT), 80 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 10:00 PM CDTTORNADO4 Sw Penalosa, KSFUNNEL CLOUD WAS 80 PERCENT TO THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WFUS53 KICT 170243
TORICT
KSC095-170315-
/O.NEW.KICT.TO.W.0019.100517T0243Z-100517T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR PRESTON...OR 15 MILES NORTHEAST OF
  PRATT...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUNNINGHAM...ZENDA...WILLOWDALE AND SPIVEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! A TORNADO WAS SPOTTED SOUTHEAST OF PRESTON! MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID 
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE 
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3737 9837 3752 9847 3772 9846 3772 9837
      3744 9807 3738 9819
TIME...MOT...LOC 0242Z 327DEG 25KT 3770 9846

$$

KLEINSASSER
2 follow-up statements
531 
WWUS53 KICT 170252
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT SUN MAY 16 2010

KSC095-170315-
/O.CON.KICT.TO.W.0019.000000T0000Z-100517T0315Z/
KINGMAN KS-
952 PM CDT SUN MAY 16 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN KINGMAN COUNTY
UNTIL 1015 PM CDT...

AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS 
STORM WAS LOCATED NEAR CUNNINGHAM...OR 16 MILES WEST OF 
KINGMAN...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ZENDA...WILLOWDALE AND SPIVEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO 
SOUTHEAST OF PRESTON IN PRATT COUNTY. MOVE TO AN INTERIOR ROOM ON 
THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE 
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL 
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3737 9837 3752 9847 3772 9846 3772 9837
      3744 9807 3738 9819
TIME...MOT...LOC 0252Z 326DEG 23KT 3765 9840

$$

KLEINSASSER
844 
WWUS53 KICT 170303
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CDT SUN MAY 16 2010

KSC095-170315-
/O.CON.KICT.TO.W.0019.000000T0000Z-100517T0315Z/
KINGMAN KS-
1003 PM CDT SUN MAY 16 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN KINGMAN COUNTY
UNTIL 1015 PM CDT...

AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS 
STORM WAS LOCATED NEAR CUNNINGHAM...OR 14 MILES WEST OF 
KINGMAN...MOVING SOUTHEAST AT 25 MPH.

AT 10 PM CDT...A TRAINED SPOTTER REPORTED A FUNNEL CLOUD NEARLY TO 
THE GROUND ABOUT 4 MILES SOUTHWEST OF PENALOSA.

LOCATIONS IMPACTED INCLUDE...
  ZENDA...WILLOWDALE AND SPIVEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3737 9837 3752 9847 3772 9846 3772 9837
      3744 9807 3738 9819
TIME...MOT...LOC 0302Z 326DEG 23KT 3760 9836

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 16, 9:42 PM CDT, 1 minute earlier.

Area forecast discussion, May 16, 9:42 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT SUN MAY 16 2010

.UPDATE...
WE ARE SENDING OUT A QUICK UPDATE TO INCREASE THE CHANCE OF
THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL KANSAS. LATEST
RADAR LOOP WAS SHOWING TWO INTENSE THUNDERSTORMS CONTINUING TO
MOVE THROUGH THE WESTERN CORRIDOR OF SOUTH CENTRAL KANSAS. THESE
STORMS ARE MOVING INTO A MORE FAVORABLE ENVIRONMENT FOR GOOD SHEAR
(0-6KM 35-40KTS) DUE TO THE PROXIMITY OF THE UPPER LEVEL JET.
0-3KM SHEAR IS NOT TOO BAD EITHER BASED ON THE LATEST VWP FROM
ICT FOR TORNADO POTENTIAL.

COX
&&

PREV DISCUSSION... /ISSUED 700 PM CDT SUN MAY 16 2010/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS WHEN THE CEILING
HEIGHTS WILL DROP INTO THE IFR/LIFR CATEGORY TONIGHT. ANOTHER
CONCERN IS THE THUNDERSTORM POTENTIAL AT THE RSL TAF SITE.

LATEST RADAR LOOP WAS SHOWING A FAIRLY STRONG THUNDERSTORM MOVING
THROUGH HAYS. THIS STORM WAS MOVING SOUTHEAST...AND MAY CLIP THE
RSL TAF SITE BETWEEN 00Z AND 02Z. OTHERWISE...THE BULK OF THIS
ACTIVITY SHOULD DISSIPATE FAIRLY QUICKLY AFTER SUNSET. LATER
TONIGHT WE MAY SEE THE LOW CLOUDS DEVELOP ONCE AGAIN. THE TIMING
ON THE DEVELOPMENT OF THESE CLOUDS IS QUITE TRICKY. I FOLLOWED
CLOSEST TO THE RUC SOLUTION FOR NOW WHICH COOLS OFF THE BOUNDARY
LAYER MAINLY AFTER MIDNIGHT WHEN THE BOUNDARY LAYER DECOUPLES.
ONCE IT DOES DECOUPLE LIFR CEILINGS ARE POSSIBLE ACROSS THE
MAJORITY OF THE TAF SITES.

COX

PREV DISCUSSION... /ISSUED 316 PM CDT SUN MAY 16 2010/

DISCUSSION...

FORECAST CONCERNS WILL BE CHANCES OF SHOWERS AND STORMS LINGERING
TONIGHT...THEN CHANCES AGAIN FOR TUE AND WED.

TONIGHT-MON:
MCV ALONG THE KS/OK BORDER CONTINUES TO PRODUCE SOME SCATTERED
SHOWERS ACROSS SRN KS...WITH EVEN A FEW STORMS JUST SOUTH OF THE OK
BORDER...AS SURFACE INSTABILITY INCREASES ENOUGH FOR SOME STRONG
CONVECTION. THIS MCV IS JUST AHEAD OF THE MAIN SHORTWAVE SWINGING
ACROSS NW KS.  BOTH THE NAM AND GFS SHOW THIS SHORTWAVE CONTINUING
TO DRIFT EAST ACROSS KS TONIGHT...THIS WILL LEAD TO SOME LINGERING
WIDELY SCATTERED SHOWERS ACROSS MOST OF THE FORECAST AREA FOR THE
EVENING HOURS...BUT COVERAGE WILL PROBABLY BE THE HIGHEST FOR MOST
OF SRN KS AS MCV MOVES ACROSS THIS AREA...WHERE SOME ELEVATED
INSTABILITY WILL BE LOCATED.

SHORT WAVE LOOKS TO WEAKEN ACROSS ERN KS LATE TONIGHT...WITH SOME
CLEARING ACTUALLY POSSIBLE IN WRN SECTIONS OF THE FORECAST AREA.
THIS CLEARING COULD LEAD TO PATCHY FOG DEVELOPING BY MON MORNING.

MON NIGHT:
MODELS CONTINUE TO SUGGEST WARM ADVECTION AND MOISTURE TRANSPORT
WILL RETURN TO SOUTHWEST KS LATE MON NIGHT INTO EARLY TUE...FOR A
CHANCE OF ELEVATED CONVECTION DEVELOPING.  GFS HAS BEEN SHOWING THIS
FOR THE LAST COUPLE OF RUNS...WHILE THE NAM/WRF AND ECMWF ARENT AS
CONFIDENT IN THIS DEVELOPING. IF A CONVECTIVE COMPLEX CAN GET
GOING...LOOKS LIKE IT WILL TRACK EAST-SOUTHEAST INTO CENTRAL KS
EARLY ON TUE.  SO WILL KEEP A SMALL POP GOING IN SOUTH CENTRAL KS IN
CASE THIS DOES DEVELOP.

TUE-WED:
MODELS ARE ALSO COMING AROUND TO A SOLUTION OF A SHORTWAVE IN THE
SRN ROCKIES UNDERCUTTING A RIDGE BUILDING ACROSS THE NRN PLAINS AND
MOVING ACROSS THE SRN PLAINS BEGINNING ON TUE INTO WED. SOME
DIFFERENCES ON PLACEMENT OF THIS FEATURE AS IT MOVES OUT INTO THE
PLAINS...BUT MOST SOLUTIONS AGREE IN KEEPING MOST OF THE PRECIP
CHANCES WEST OR SOUTHWEST OF THE AREA UNTIL MAINLY TUES NIGHT INTO
WED.  INTERESTING SET UP FOR WED AS THIS SYSTEM PUSHES ALONG THE
KS/OK BORDER. BETTER LOW LEVEL MOISTURE AND INSTABILITY LOOKS TO
STAY JUST TO THE SOUTH OF THE BORDER...BUT WARM ADVECTION AND
ELEVATED BOUNDARY WILL GENERALLY BE LOCATED ACROSS SRN KS...FOR
EXTENDED PERIOD OF SHOWERS AND THUNDERSTORMS ACROSS SRN FOR WED.
BETTER INSTABILITY AND SHEAR LOOKS TO STAY SOUTH OF THE BORDER FOR A
SEVERE CHANCE...BUT  ELEVATED INSTABILITY AND MODEST SHEAR SUGGESTS
A STRONG STORM CHANCE AS THIS DISTURBANCE MOVES EAST ACROSS THE
AREA. WILL ALSO HAVE TO KEEP AN EYE ON WED FOR A HEAVY RAINFALL
CHANCE IN SRN KS.

THU-SAT:
UPPER LEVEL DISTURBANCE LOOKS TO MOVE EAST OF THE AREA BY THU
NIGHT...AS THE NEXT MAJOR SHORTWAVE MOVES INTO THE PACIFIC NW. WILL
KEEP SOME MINOR POPS IN FOR THU AFTERNOON...AS SHORTWAVE WEAKENS AS
IT MOVES EAST.  RIDGING BETWEEN THE TWO SYSTEMS AND EVENTUALLY
RETURN FLOW FROM THE SOUTH WILL LEAD TO A WARMER AND DRY PERIOD FOR
THE START OF THE WEEKEND.

KETCHAM

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION FORECAST CONCERN WILL BE THE RETURN OF IFR CONDITIONS
TONIGHT.

WATER VAPOR AND VIS SATELLITE IMAGERY CLEARLY SHOW THE UPPER LOW
CENTERED OVER EXTREME NW KS WITH SOME SHOWERS AND ISOLATED STORMS
CONTINUING TO AFFECT THE SW PORTION OF FORECAST AREA AHEAD OF DRIER
AIR PUSHING IN FROM THE WEST. WITH THE EXCEPTION OF KCNU...ALL SITES
HAVE CLIMBED TO ABOVE IFR CIGS WHICH HAS BEEN AIDED BY THE
SCATTERED SHOWERS. THESE SHOWERS WILL CONTINUE TO AFFECT SOUTH
CENTRAL AND SE KS THIS AFTERNOON. AS THE LOW PUSHES EAST WINDS WILL
FLIP BACK AROUND TO THE NORTH WHICH WILL ALLOW COOLER AIR TO
SATURATE THE LOWER LEVELS RESULTING IN A RETURN TO IFR CIGS.
CURRENTLY HAVE THE HIGHEST CONFIDENCE IN THESE LOWER CIGS FOR
CENTRAL KS.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  71  53  69 /  20  10  30  20
HUTCHINSON      51  72  52  69 /  20  10  30  20
NEWTON          52  70  52  69 /  20  10  20  20
ELDORADO        52  70  51  70 /  30  10  20  20
WINFIELD-KWLD   53  72  52  70 /  30  10  20  30
RUSSELL         49  72  52  69 /  20  10  30  20
GREAT BEND      50  72  53  68 /  20  10  30  20
SALINA          51  71  51  71 /  20  10  10  10
MCPHERSON       51  71  51  70 /  20  10  20  20
COFFEYVILLE     54  71  52  70 /  30  10  10  20
CHANUTE         53  70  51  69 /  30  10  10  20
IOLA            53  70  51  69 /  30  10  10  10
PARSONS-KPPF    54  71  52  69 /  30  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 16, 5:58 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CDT SUN MAY 16 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-172200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
558 PM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA EARLY THIS
EVENING. A FEW STRONG STORMS ARE POSSIBLE WITH THIS ACTIVITY WITH
HAIL UP TO NICKEL SIZE...GUSTY WINDS AND BRIEF HEAVY RAINFALL.

PATCHY FOG IS POSSIBLE FOR AREAS WEST OF INTERSTATE 135 LATE
TONIGHT. VISIBILITIES COULD BE REDUCED TO AROUND 1 MILE IN LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PATCHY FOG IS POSSIBLE FOR AREAS WEST OF INTERSTATE 135 EARLY ON
MONDAY MORNING. VISIBILITIES COULD BE REDUCED TO AROUND 1 MILE IN
LOW LYING AREAS.

THUNDERSTORMS WILL POSSIBLE ACROSS MUCH OF THE AREA FROM TUESDAY
THROUGH WEDNESDAY NIGHT. A FEW STRONG STORMS AND SOME WITH LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY...ESPECIALLY SOUTH OF
HIGHWAY 50 FROM EMPORIA TO HUTCHINSON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/KED/LAWSON/KETCHAM

In the hours before

Local storm report, May 16, 8:01 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             3 W CHETOPA             37.04N 95.15W
05/16/2010  E0.75 INCH       LABETTE            KS   BROADCAST MEDIA

            KJRH OUT OF TULSA...SPOTTER REPORTS DIME HAIL

&&

JMB
Local storm report, May 16, 8:07 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             CHETOPA                 37.04N 95.09W
05/16/2010  E1.50 INCH       LABETTE            KS   TRAINED SPOTTER

&&

REC
Local storm report, May 16, 8:30 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             2 S CHETOPA             37.01N 95.09W
05/16/2010  E2.75 INCH       LABETTE            KS   TRAINED SPOTTER

            SPOTTERS OUT FOR COUNTY REPORT BASEBALL HAIL ALONG THE
            KANSAS/OKLAHOMA STATE LINE. HAIL RANGED FROM 1 WEST OF
            HIGHWAY 59 TO 3 EAST OF HIGHWAY 59 AND ABOUT 2-3 MILES
            INTO OKLAHOMA.

&&

JMB
Special weather statement, May 16, 8:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SUN MAY 16 2010

KSZ047-050-170215-
BARTON-RICE-
844 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHEAST BARTON AND SOUTHWEST RICE COUNTIES...

AT 841 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ELLINWOOD...OR 10 MILES EAST OF GREAT
BEND...AND MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KLEINSASSER
Special weather statement, May 16, 9:05 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT SUN MAY 16 2010

KSZ047-050-067-170230-
BARTON-RENO-RICE-
905 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHEAST BARTON...NORTHWEST RENO AND SOUTHWEST
RICE COUNTIES...

AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
ELLINWOOD...TO 9 MILES WEST OF RAYMOND...TO HUDSON...AND MOVING
SOUTHEAST AT 20 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, May 16, 9:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT SUN MAY 16 2010

KSZ050-067-170245-
RENO-RICE-
916 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST RENO AND SOUTHWEST RICE COUNTIES...

AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RAYMOND...TO 8
MILES SOUTH OF RAYMOND...TO 5 MILES EAST OF HUDSON...AND MOVING
SOUTHEAST AT 25 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningICTLabette28 min
May 16, 7:26 PM CDTSevere Thunderstorm WarningICTLabette49 min
May 16, 9:27 PM CDTSevere Thunderstorm WarningICTReno53 min
May 16, 10:08 PM CDTSevere Thunderstorm WarningICTKingman, Reno52 min
May 16, 10:14 PM CDTTornado WarningICTKingman24 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.